Alert archive / Florida / Tornado Warnings in 2008
Tornado Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Sep 1, 2008, 10:46 AM CDT for Walton County, Florida. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2008, 10:46 AM CDT (15:46 UTC)
- Expired
- Sep 1, 2008, 11:00 AM CDT
- In force
- 14 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 44 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 011546
TORTAE
FLC131-011600-
/O.NEW.KTAE.TO.W.0057.080901T1546Z-080901T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1046 AM CDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 1100 AM CDT
* AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 7 MILES SOUTHWEST OF SANTA ROSA BEACH...MOVING
NORTHWEST AT 35 MPH.
* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
WATERSPOUTS MAY CAUSE LOCALIZED DAMAGE AS THEY MOVE ONSHORE. IF YOU
ARE IN THE PATH OF THIS WATERSPOUT...PLEASE GO TO A SAFE PLACE
IMMEDIATELY.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3041 8639 3040 8635 3042 8633 3046 8636
3047 8639 3054 8639 3048 8635 3046 8636
3044 8633 3037 8630 3037 8634 3039 8639
TIME...MOT...LOC 1546Z 141DEG 30KT 3034 8635
$$
8-JAMSKIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Sep 1, 8:40 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 1, 8:40 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 AM EDT MON SEP 1 2008
.DISCUSSION...BANDS OF SHOWERS AND A FEW STORMS FROM THE OUTER
FRINGES OF HURRICANE GUSTAV CONTINUE TO FORM OVER THE COASTAL WATERS
OF THE FLORIDA PANHANDLE AND WESTERN BIG BEND...SO WILL CONTINUE TO
MONITOR FOR THE POSSIBILITY OF ISOLATED TORNADOES AS SOME OF THESE
BANDS MOVE ONSHORE AS THIS THREAT MAY INCREASE WITH SOME DAYTIME
HEATING. ALSO...HIGH SURF IS CONTINUING TO BATTER THE COASTLINE FROM
ST. GEORGE AND DOG ISLANDS WESTWARD TO THE BEACHES OF WALTON
COUNTY...WITH THE THREAT FOR MINOR BEACH EROSION CONTINUING. IN
FACT...AN NWS TAE EMPLOYEE JUST REPORTED THE HIGH SURF RUNNING OVER
ROUTE 30E AT CAPE SAN BLAS NORTHWARD TO ST. JOES STATE
PARK...CLOSING THE ROAD. FURTHER OFFSHORE...WINDS AND SEAS CONTINUE
TO SLOWLY SUBSIDE...WITH NO ADDITIONAL TROPICAL STORM FORCE GUSTS AT
BUOYS 42036 AND 42039 OVER THE PAST COUPLE OF HOURS.
&&
.AVIATION...HURRICANE GUSTAV WILL CONTINUE TO MOVE NORTHWEST AWAY
FROM THE FORECAST AREA THROUGH TODAY. STILL WE WILL BE DEALING WITH
THE FRINGE EFFECTS IN TERMS OF A FEW RAIN BANDS. LOOK FOR MVFR CIGS
TO CONTINUE TILL THE MID-LATE MORNING HOURS AS THE HIGH LEVEL CIRRUS
CANOPY FROM GUSTAV SLOWS THE LIFTING OF THESE CIGS. INTO THE
AFTERNOON AND EVENING HOURS LOOKING FOR A SCT FAST MOVING EAST TO
WEST SHOWERS AND STORMS AND HAVE COVERED THIS WITH TEMPO GROUPS.
THIS RAIN SHOULD DISSIPATE RAPIDLY TOWARD SUNSET WITH VFR CONDITIONS
FOR THE REMAINDER OF THE EVENING. EXPECT SOME MVFR CIGS AND VSBYS
DURING PRE-DAWN HOURS...MAINLY AT KVLD.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAY...COASTAL
WALTON...FRANKLIN...GULF.
COASTAL FLOOD ADVISORY UNTIL 8 PM EDT MONDAY FOR THE FOLLOWING
ZONES: DIXIE...JEFFERSON...TAYLOR...WAKULLA.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
SUWANNEE RIVER TO KEATON BEACH OUT 20 NM.
TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: COASTAL WATERS
FROM OCHLOCKONEE RIVER TO DESTIN FL OUT 60 NM.
&&
GOULD/BLOCKHazardous weather outlook, Sep 1, 5:18 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 618 AM EDT MON SEP 1 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-021000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 618 AM EDT MON SEP 1 2008 /518 AM CDT MON SEP 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. ...HURRICANE GUSTAV TO MAKE LANDFALL IN LOUISIANA LATER TODAY... .DAY ONE...TODAY AND TONIGHT... HURRICANE GUSTAV IS FORECAST TO MAKE LANDFALL ALONG THE SOUTHEAST LOUISIANA COAST LATER THIS MORNING. WINDS AND SEAS HAVE ALREADY PEAKED ACROSS THE FORECAST AREA AND WILL GRADUALLY DIMINISH THROUGH THE DAY. HOWEVER...SEAS ARE STILL QUITE HIGH AND WILL NOT DROP BELOW SMALL CRAFT ADVISORY LEVELS UNTIL TUESDAY MORNING ACROSS THE PANHANDLE WATERS. WAVES WILL BATTER THE COASTLINE... WITH 12 FOOT SURF EXPECTED ALONG THE PANHANDLE COASTLINE AND 6 TO 7 FOOT SURF ON SAINT GEORGE ISLAND. THIS WILL RESULT IN A HIGH TO EXTREME RISK FOR RIP CURRENTS TODAY. SPIRAL BANDS AROUND THE EASTERN SIDE OF GUSTAV HAVE PRIMARILY MOVED WEST OF THE AREA. HOWEVER...A BRIEF TORNADIC WATERSPOUT CANNOT BE RULED OUT OVER THE GULF WATERS SOUTH OF DESTIN THIS MORNING. TIDES PEAKED 3 TO 4 FEET ABOVE NORMAL DURING THE OVERNIGHT HIGH TIDE CYCLE WHICH RESULTED IN SOME MINOR FLOODING OF COASTAL AREAS. SURGE HEIGHTS ARE EXPECTED TO BE LOWER BY THIS AFTERNOONS HIGH TIDE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE IMPACTS FROM GUSTAV WILL LARGELY BE OVER BY TUESDAY. SEAS SHOULD DROP BELOW 7 FEET...EVEN ACROSS THE OFFSHORE PANHANDLE WATERS BY MIDDAY. SURF HEIGHTS WILL BE DOWN TO AROUND 5 FEET ACROSS THE PANHANDLE...BUT A HIGH RISK FOR RIP CURRENTS WILL CONTINUE. TROPICAL STORM HANNA IS NOW FORECAST TO APPROACH THE COAST OF GEORGIA OR SOUTH CAROLINA AS A HURRICANE ON FRIDAY. IMPACTS TO THE LOCAL AREA ARE EXPECTED TO BE MINIMAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO FORWARD REPORTS OF COASTAL FLOODING. 18-WOOL
In the hours before
Local storm report, Sep 1, 8:43 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 AM EDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM HIGH SURF CAPE SAN BLAS 29.67N 85.36W
09/01/2008 GULF FL NWS EMPLOYEE
OVER WASH FROM HIGH SURF CLOSED ROUTE 30E FROM CAPE SAN
BLAS TO ST JOSEPH STATE PARK.
&&
JAMSKILocal storm report, Sep 1, 9:06 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1006 AM EDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HIGH SURF PANAMA CITY BEACH 30.17N 85.79W
09/01/2008 GMZ750 FL EMERGENCY MNGR
WATER CAME UP THE SEAWALL, BUT NO SERIOUS OVER WASH WAS
REPORTED. A SMALL AMOUNT OF WATER WAS OBSERVED AROUND A
HOTEL. EVENT OCCURRED AT THE TIME OF HIGH TIDE.
0530 AM HIGH SURF 7 S APALACHICOLA 29.62N 85.01W
09/01/2008 GMZ750 FL EMERGENCY MNGR
ONE ROAD ON ST GEORGE ISLAND REPORTED OVER WASH IN FOUR
PLACES. ONE SAND DUNE WAS LOST TO THE HIGH SURF. EVENT
OCCURRED AT TIME OF HIGH TIDE.
&&
JAMSKILocal storm report, Sep 1, 9:28 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM STORM SURGE ALLIGATOR POINT 29.90N 84.38W
09/01/2008 U0.00 FT FRANKLIN FL EMERGENCY MNGR
NEWLY PAVED PORTION OF COUNTY ROAD 370 WAS CLOSED DUE TO
SEVERE DAMAGE FROM STORM SURGE AND WAVE ACTION.
&&
JAMSKILocal storm report, Sep 1, 9:33 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1033 AM EDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM STORM SURGE PANACEA 30.04N 84.39W
09/01/2008 E5.00 FT WAKULLA FL EMERGENCY MNGR
FLOODING OVER MASHES SANDS ROAD AND ALSO FLOODING IN
WOOLEY PARK. SEVERAL OTHER ROADS WERE IMPACTED. AN
UNKNOWN NUMBER OF HOMES AT GROUND LEVEL MAY HAVE BEEN
IMPACTED.
&&
JAMSKILocal storm report, Sep 1, 9:47 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1047 AM EDT MON SEP 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM STORM SURGE 6 S PORT ST. JOE 29.72N 85.30W
09/01/2008 U0.00 FT GULF FL EMERGENCY MNGR
A HOME AT 7160 COUNTY RAOD 30A SUSTAINED MAJOR DAMAGE
FROM STORM SURGE FLOODING. EVENT OCCURRED AT TIME OF HIGH
TIDE.
0900 AM STORM SURGE INDIAN PASS 29.69N 85.26W
09/01/2008 E3.00 FT GULF FL EMERGENCY MNGR
STORM SURGE FLOODING CLOSED INDIAN PASS ROAD.
1000 AM HIGH SURF SANTA ROSA BEACH 30.37N 86.23W
09/01/2008 WALTON FL EMERGENCY MNGR
HIGH SURF HAS CLOSED ALL COUNTY BEACHES. STORM TIDES
RUNNING TWO TO THREE FEET ABOVE ASTRONOMICAL TIDES.
&&
JAMSKIThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:53 PM CDT | Special Marine Warning | TAE | 52 min | |
| Sep 1, 5:25 AM CDT | Special Marine Warning | TAE | 35 min | |
| Sep 1, 7:35 AM CDT | Small Craft Advisory | TAE | 2 hr | |
| Sep 1, 9:01 AM CDT | Special Marine Warning | TAE | 44 min | |
| Sep 1, 9:59 AM CDT | Special Marine Warning | TAE | 31 min | |
| Sep 1, 10:32 AM CDT | Special Marine Warning | TAE | 28 min | |
| Sep 1, 10:45 AM CDT | Small Craft Advisory | TAE | 23 hr | |
| Sep 1, 11:01 AM CDT | Special Marine Warning | TAE | 29 min | |
| Sep 1, 11:02 AM CDT | Coastal Flood Warning | TAE | Franklin, Gulf | 10 hr |
| Sep 1, 11:02 AM CDT | High Surf Advisory | TAE | Bay, Franklin, Gulf, Walton | 23 hr |
| Sep 1, 11:45 AM CDT | Tornado Warning | TAE | Walton | 15 min |
| Sep 1, 11:50 AM CDT | Special Marine Warning | TAE | 25 min |
Nearby
Tornado Warnings in Florida, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.